MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 60MM GROUP 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 60MM GROUP 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-01-60
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Joint Dislocation (2374); Osteolysis (2377)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a male patient, who had hip procedure, underwent a revision procedure approximately 10 years 4 months post the initial procedure.As part of the manufacturer's recall, the patient presented for a follow-up in 2023.X-rays and ct scans revealed moderate decentration of the prosthetic head and osteolysis in the acetabulum, indicating inlay wear.Due to the patient's comorbidities and the minimal signs of wear, a watchful waiting approach with regular follow-up visits was agreed upon.When symptoms suddenly worsened significantly at the end of 2024, a further follow-up visit was conducted, which revealed complete dislocation of the cup.On (b)(6) 2025, the revision surgery was performed, including replacement of the entire cup (implantation of a revision cup with iliac peg from a competitor.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1, h6.Mdr section codes updated/corrected: a, e.The revision reported was likely the result of prosthesis wear and acetabular loosening and subsequent migration of the cup.The wear may have been due to a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).The reason for the loosening cannot be confirmed, but may be related to the patient's bone quality and the reported osteolysis.However, this cannot be confirmed and the contributions of each to the sequence of events cannot be determined based on the information provided as no images, radiographs, or devices were available for review.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected/additional information.The following sections were correct: d10, h6 2374, 4627, 4756 no longer applies, the following sections were updated: d4, g4 510k, h3, h4, h6.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).Additional reasons for revision may be acetabular loosening, subsequent migration and being implanted for more than 10 years.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV CROWN CUP CLSTR HOLE 60MM GROUP 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key21965199
Report Number1038671-2025-01971
Device Sequence Number8414755
Product Code JDI
UDI-Device Identifier10885862037053
UDI-Public10885862037053
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2019
Device Catalogue Number180-01-60
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/31/2025
09/18/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date08/13/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130-32-54 NV GXL LNR, NEUTRAL, 32MM ID, GROUP 4 CU.; 2988892 180-01-60 - CROWN CUP, CLUSTER-HOLE GR.60.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale